MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD4
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod coils and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced a pod coil into the target vessel using the lantern; however, the pod coil failed to detach and was therefore removed.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on (b)(6) 2020: 1.Section b.Box 5.Describe event or problem results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was fractured approximately 105.0 cm from its proximal end.The embolization coil was detached from its pusher assembly.Conclusions: evaluation of the returned pod revealed that the pet lock was intact on the proximal end of the pusher assembly.This indicates that the handle used in the procedure may not have been properly seated on the proximal end of the pusher assembly during the attempt to detach the coil.Further evaluation of the returned pod revealed a fractured pusher assembly and a detached embolization coil.If the pod is forcefully advanced against resistance, damage such as a kink and subsequently fracture may occur.If the two fractured segments are separated, the embolization coil will detach from its pusher assembly.Based on the returned condition, the root cause of the reported complaint could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using pod coils, a ruby coil detachment handle (handle) and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced a pod coil into the target vessel using the lantern and attempted to detach it using the handle; however, the pod coil failed to detach.Therefore, the pod coil was removed.The procedure was completed using another pod coil, ruby coils and the same handle.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10623563
Report Number3005168196-2020-01641
Device Sequence Number1282149
Product Code HCG
UDI-Device Identifier00814548013756
UDI-Public00814548013756
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD4
Device Catalogue NumberRBYPOD4
Device Lot NumberF96674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005